Skip to main content

Research Repository

Advanced Search

Hyperbolic vortices with large magnetic flux

Sutcliffe, P.M.

Hyperbolic vortices with large magnetic flux Thumbnail



There has been some recent interest in the study of non-Abelian Bogomolny-Prasad-Sommerfield (BPS) monopoles in the limit of large magnetic charge. Most investigations have used a magnetic bag approximation, in which spherical symmetry is assumed within an Abelian description. In particular, this approach has been used to suggest the existence of two types of magnetic bags, with differing distributions of the zeros of the Higgs field, together with multilayer structures, containing several magnetic bags. This paper is concerned with the analogous situation of Abelian BPS vortices in the hyperbolic plane, in the limit of large magnetic flux. This system has the advantage that explicit exact solutions can be obtained and compared with a magnetic bag approximation. Exact BPS vortex solutions are presented that are analogous to the two types of magnetic bags predicted for BPS monopoles and it is shown that these structures can be combined to produce exact multilayer solutions.


Sutcliffe, P. (2012). Hyperbolic vortices with large magnetic flux. Physical Review D, Particles and fields, 85(12), Article 125015.

Journal Article Type Article
Publication Date Jun 1, 2012
Deposit Date Jul 13, 2012
Publicly Available Date Jul 24, 2013
Journal Physical Review D, Particles and fields
Print ISSN 0556-2821
Electronic ISSN 1089-4918
Publisher American Physical Society
Peer Reviewed Peer Reviewed
Volume 85
Issue 12
Article Number 125015


Published Journal Article (1.6 Mb)

Copyright Statement
© 2012 American Physical Society

You might also like

Downloadable Citations